Alert archive / Tennessee / Flash Flood Watches in 2021

Flash Flood Watch 10, NWS Morristown, TN

September 19, 20217 counties in Tennessee

NWS Morristown, TN issued this flash flood watch at Sep 19, 2021, 2:12 AM CDT for 7 counties in Tennessee. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2021, 2:12 AM CDT (07:12 UTC)
Expired
Sep 21, 2021, 1:25 AM CDT
In force
47 hr
Issued by
NWS Morristown, TN
Flood severity
None

Counties Bledsoe County, TN, Bradley County, TN, Hamilton County, TN, Marion County, TN, Meigs County, TN, Rhea County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 98 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

162 
WGUS64 KMRX 190712
FFAMRX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Morristown TN
212 AM CDT Sun Sep 19 2021

TNZ081>084-098>100-192100-
/O.NEW.KMRX.FF.A.0010.210919T0712Z-210921T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sequatchie-Bledsoe-Rhea-Meigs-Marion-Hamilton-Bradley-
Including the cities of South Pittsburg, Monteagle, Pikeville,
Dayton, Dunlap, Powells Crossroads, Cagle, Brayton, Tasso,
Evensville, Chattanooga, Palio, Mount Crest, Haletown (Guild),
Big Spring, Whitwell, Lone Oak, Spring City, Grandview, Old
Cumberland, Cartwright, Old Washington, Jasper, Cleveland, Martin
Springs, and Melvine
212 AM CDT Sun Sep 19 2021 /312 AM EDT Sun Sep 19 2021/

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

The National Weather Service in Morristown has issued a

* Flash Flood Watch for A portion of east Tennessee, including the 
  following areas, Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea 
  and Sequatchie.

* Through Monday evening.

* Several rounds of showers and thunderstorms will bring periods of 
  heavy rain mainly during the daytime today and then again on 
  Monday. Due to heavy rain that has already occurred over the 
  weekend, additional heavy rain may lead to flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

19
6 follow-up statements
856 
WGUS64 KMRX 191859
FFAMRX

Flood Watch
National Weather Service Morristown TN
159 PM CDT Sun Sep 19 2021

TNZ081>084-098>100-200300-
/O.CON.KMRX.FF.A.0010.000000T0000Z-210921T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sequatchie-Bledsoe-Rhea-Meigs-Marion-Hamilton-Bradley-
Including the cities of South Pittsburg, Monteagle, Pikeville,
Dayton, Dunlap, Powells Crossroads, Cagle, Brayton, Tasso,
Evensville, Chattanooga, Palio, Mount Crest, Haletown (Guild),
Big Spring, Whitwell, Lone Oak, Spring City, Grandview, Old
Cumberland, Cartwright, Old Washington, Jasper, Cleveland, Martin
Springs, and Melvine
159 PM CDT Sun Sep 19 2021 /259 PM EDT Sun Sep 19 2021/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING...

The Flash Flood Watch continues for

* A portion of east Tennessee, including the following areas, 
  Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and Sequatchie.

* Through Monday evening.

* Several rounds of showers and thunderstorms will bring periods of 
  heavy rain mainly during the afternoon and evening today and then 
  again on Monday. Due to heavy rain that has already occurred over
  the weekend, additional heavy rain may lead to flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$
933 
WGUS64 KMRX 200255
FFAMRX

Flood Watch
National Weather Service Morristown TN
955 PM CDT Sun Sep 19 2021

TNZ081>084-098>100-201200-
/O.CON.KMRX.FF.A.0010.000000T0000Z-210921T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sequatchie-Bledsoe-Rhea-Meigs-Marion-Hamilton-Bradley-
Including the cities of South Pittsburg, Monteagle, Pikeville,
Dayton, Dunlap, Powells Crossroads, Cagle, Brayton, Tasso,
Evensville, Chattanooga, Palio, Mount Crest, Haletown (Guild),
Big Spring, Whitwell, Lone Oak, Spring City, Grandview, Old
Cumberland, Cartwright, Old Washington, Jasper, Cleveland, Martin
Springs, and Melvine
955 PM CDT Sun Sep 19 2021 /1055 PM EDT Sun Sep 19 2021/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING...

The Flash Flood Watch continues for

* A portion of east Tennessee, including the following areas, 
  Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and Sequatchie.

* Through Monday evening.

* Several rounds of showers and thunderstorms will continue to bring 
  periods of heavy rain on Monday. Due to heavy rain that has 
  already occurred over the weekend, additional heavy rain may lead 
  to flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

JLB
731 
WGUS64 KMRX 200721
FFAMRX

Flood Watch
National Weather Service Morristown TN
221 AM CDT Mon Sep 20 2021

TNZ081>084-098>100-202000-
/O.CON.KMRX.FF.A.0010.000000T0000Z-210921T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sequatchie-Bledsoe-Rhea-Meigs-Marion-Hamilton-Bradley-
Including the cities of South Pittsburg, Monteagle, Pikeville,
Dayton, Dunlap, Powells Crossroads, Cagle, Brayton, Tasso,
Evensville, Chattanooga, Palio, Mount Crest, Haletown (Guild),
Big Spring, Whitwell, Lone Oak, Spring City, Grandview, Old
Cumberland, Cartwright, Old Washington, Jasper, Cleveland, Martin
Springs, and Melvine
221 AM CDT Mon Sep 20 2021 /321 AM EDT Mon Sep 20 2021/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* A portion of east Tennessee, including the following areas, 
  Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and Sequatchie.

* Through this evening.

* Several rounds of showers and thunderstorms will continue to bring 
  periods of heavy rain today. Rainfall amounts in portions of the 
  Watch area are expected to be between 1 in 2 inches today. Due to 
  heavy rain that has already occurred over the weekend, additional 
  heavy rain will likely cause flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

DGS
234 
WGUS64 KMRX 201928
FFAMRX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Morristown TN
228 PM CDT Mon Sep 20 2021

TNZ081>084-098>100-210330-
/O.EXT.KMRX.FF.A.0010.000000T0000Z-210921T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sequatchie-Bledsoe-Rhea-Meigs-Marion-Hamilton-Bradley-
Including the cities of South Pittsburg, Monteagle, Pikeville,
Dayton, Dunlap, Powells Crossroads, Cagle, Brayton, Tasso,
Evensville, Chattanooga, Palio, Mount Crest, Haletown (Guild),
Big Spring, Whitwell, Lone Oak, Spring City, Grandview, Old
Cumberland, Cartwright, Old Washington, Jasper, Cleveland, Martin
Springs, and Melvine
228 PM CDT Mon Sep 20 2021 /328 PM EDT Mon Sep 20 2021/

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH EARLY TUESDAY MORNING...

The Flash Flood Watch is now in effect for

* A portion of east Tennessee, including the following areas, 
  Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and Sequatchie.

* Through late tonight.

* Several rounds of showers and possibly a thunderstorm will 
  continue to bring periods of moderate to heavy rain through early 
  Tuesday morning. Additional rainfall amounts in portions of the 
  Watch area are expected to be up to 2 inches. Due to already 
  saturated soils and on-going flooding, the return of moderate to 
  heavy rain could cause additional flooding concerns.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

DH
464 
WGUS64 KMRX 210304
FFAMRX

Flood Watch
National Weather Service Morristown TN
1004 PM CDT Mon Sep 20 2021

TNZ081>084-098>100-210900-
/O.CON.KMRX.FF.A.0010.000000T0000Z-210921T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sequatchie-Bledsoe-Rhea-Meigs-Marion-Hamilton-Bradley-
Including the cities of South Pittsburg, Monteagle, Pikeville,
Dayton, Dunlap, Powells Crossroads, Cagle, Brayton, Tasso,
Evensville, Chattanooga, Palio, Mount Crest, Haletown (Guild),
Big Spring, Whitwell, Lone Oak, Spring City, Grandview, Old
Cumberland, Cartwright, Old Washington, Jasper, Cleveland, Martin
Springs, and Melvine
1004 PM CDT Mon Sep 20 2021 /1104 PM EDT Mon Sep 20 2021/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM CDT/5 AM EDT/ 
TUESDAY...

The Flash Flood Watch continues for

* A portion of east Tennessee, including the following areas, 
  Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and Sequatchie.

* Until 4 AM CDT/5 AM EDT/ Tuesday.

* Due to already saturated soils and on-going flooding, any 
  additional rain could cause flooding concerns.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

JLB
247 
WGUS64 KMRX 210625
FFAMRX

Flood Watch
National Weather Service Morristown TN
125 AM CDT Tue Sep 21 2021

TNZ081>084-098>100-210730-
/O.CAN.KMRX.FF.A.0010.000000T0000Z-210921T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sequatchie-Bledsoe-Rhea-Meigs-Marion-Hamilton-Bradley-
Including the cities of South Pittsburg, Monteagle, Pikeville,
Dayton, Dunlap, Powells Crossroads, Cagle, Brayton, Tasso,
Evensville, Chattanooga, Palio, Mount Crest, Haletown (Guild),
Big Spring, Whitwell, Lone Oak, Spring City, Grandview, Old
Cumberland, Cartwright, Old Washington, Jasper, Cleveland, Martin
Springs, and Melvine
125 AM CDT Tue Sep 21 2021 /225 AM EDT Tue Sep 21 2021/

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for A portion of east Tennessee, including the 
following areas, Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and 
Sequatchie. has been cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

DGS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood watch went out at Sep 19, 12:15 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Sep 19, 12:15 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
115 AM EDT Sun Sep 19 2021

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...

Evening grids look fairly good, so latest text product just
updates the first period wording a little bit.

GC

&&

.AVIATION...
06Z TAF DISCUSSION.

Mid to low ceilings expected across the area for much of tonight,
should transition into more dense fog as the night progresses.
Another round of showers and eventually thunderstorms is expected
today across central and southeastern Tennessee. Once again it
will be difficult to pinpoint exactly when storms will occur, but
have the PROB30 and TEMPO groups in during the most likely period.
Heavy rain and possibly some lighting is the main threats with the
storms today.

ABM

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             79  69  78  69  80 /  80  70  70  50  80
Knoxville McGhee Tyson Airport, TN  84  68  80  68  80 /  40  50  50  40  70
Oak Ridge, TN                       82  68  79  67  79 /  60  50  60  40  70
Tri Cities Airport, TN              86  67  79  65  79 /  20  20  40  30  60

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Sep 18, 2:36 PM CDT, 11 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
336 PM EDT Sat Sep 18 2021

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-191945-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
336 PM EDT Sat Sep 18 2021 /236 PM CDT Sat Sep 18 2021/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous showers and thunderstorms will continue this
afternoon into early evening, especially in areas south of
Interstate 40. These storms could cause isolated flash flooding of
low lying and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Periods of heavy rainfall will be possible at times from Sunday
afternoon through Monday morning, mainly across the southern
Tennessee Valley and Cumberland Plateau. Another round of heavy
rains will be possible area-wide Tuesday afternoon and night.
Localized flooding will be possible in areas that typically see
flooding, and in areas that receive heavy rainfall today and
tonight.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 9:19 AM CDTAreal Flood AdvisoryMRXHamilton, Marion, Sequatchie3 hr
Sep 19, 2:36 PM CDTSpecial Weather StatementMRXSevier39 min
Sep 19, 2:59 PM CDTSpecial Weather StatementMRXHamblen, Jefferson46 min
Sep 19, 3:19 PM CDTAreal Flood AdvisoryMRXHamilton, Marion, Sequatchie3 hr
Sep 19, 4:33 PM CDTFlash Flood WarningMRXHamilton, Marion, Sequatchie6 hr
Sep 19, 6:14 PM CDTFlash Flood WarningMRXHamilton4 hr

Nearby

Flash Flood Watches in Tennessee, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.